Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

July 5, 2012Wayne County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 5, 2012, 5:00 PM CDT for Wayne County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 5:00 PM CDT (22:00 UTC)
Expired
Jul 5, 2012, 5:45 PM CDT
In force
45 min
Issued by
NWS Nashville, TN

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 139 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS84 KOHX 052200
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT THU JUL 5 2012

TNZ093-052245-
WAYNE-
500 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF COLLINWOOD...OR 11 MILES
SOUTHWEST OF WAYNESBORO...MOVING SOUTHWEST AT 10 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3501 8799 3524 8799 3530 8785 3515 8768
      3500 8790 3500 8798

$$
AL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:27 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 5, 3:27 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT THU JUL 5 2012

.SHORT TERM...THUNDERSTORM COMPLEX CONTINUES TO DROP SOUTH
SOUTHWESTWARD ACROSS EASTERN KENTUCKY, TOWARD OUR EASTERN
COUNTIES, AND SVR TSTM WARNINGS HAVE BEEN ISSUED FOR SOME
OF THESE STORMS UP IN KENTUCKY. SOME WIND DAMAGE HAS BEEN REPORTED
THIS AFTERNOON AT SEVERAL KENTUCKY LOCATIONS, AND SIMILAR PROBLEMS
MAY OCCUR IN OUR NORTHEASTERN PLATEAU COUNTIES BY LATE AFTERNOON.

SEVERE THUNDERSTORMS WATCH NO. 471 REMAINS IN EFFECT FOR EASTERN
MIDDLE TENNESSEE UNTIL 03Z, IN ANTICIPATION OF THE ARRIVAL OF THE
KENTUCKY STORMS. IN ADDITION, ISOLATED THUNDERSTORMS HAVE POPPED
UP THIS AFTERNOON IN OTHER PARTS OF THE MID STATE, AND A FEW OF
THOSE COULD BECOME STRONG-TO-SEVERE OVER THE NEXT 3 TO 5 HOURS AS WELL.

OUTSIDE OF THUNDERSTORM AREAS YOU CAN EXPECT THE BRUTAL HEAT TO
CONTINUE UNABATED. THE HEAT ADVISORY FOR AREAS WEST OF THE PLATEAU HAS
BEEN EXTENDED THROUGH 08Z, SUN, IN ANTICIPATION OF MORE HOT
WEATHER PROBLEMS THROUGH AT LEAST THE FIRST HALF OF THE UPCOMING WEEKEND.

HAVE ARRANGED OUR RAINFALL GRIDS FOR TOMORROW IN SIMILAR FASHION
TO TODAY'S, WITH THE EXPECTATION OF LITTLE CHANGE IN OVERALL
PATTERN, AND SOME OF THE JUICIEST AIR TO OUR NORTHEAST, OVER EASTERN
KENTUCKY. CHANCE POPS REMAIN IN PLACE FOR THE CUMBERLAND PLATEAU
ON SATURDAY, WITH SLIGHT CHANCE ELSEWHERE.

.LONG TERM...MODELS CONTINUE TO PROMOTE A GENERAL PATTERN CHANGE
FOR NEXT WEEK, AS OUR HOT BOX HIGH PRESSURE SYSTEM RETROGRADES TO
THE ROCKY MOUNTAINS IN THE FACE OF A DEEPENING TROUGH OVER THE
EASTERN UNITED STATES. EXPECT A PERIOD OR TWO OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE SUNDAY THROUGH
MONDAY PERIOD, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

FRONT SHOULD SLIDE SLOWLY SOUTHWARD ACROSS OUR AREA BY TUESDAY
NIGHT, WITH LOWER DEW POINTS ACTUALLY WORKING THEIR WAY INTO AT
LEAST NORTHERN AND WESTERN PARTS OF OUR FORECAST AREA BY THE
MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      76 103  76 103 /  20  20  20  20
CLARKSVILLE    72 103  72 102 /  20  20  20  20
CROSSVILLE     69  94  69  94 /  60  40  40  30
COLUMBIA       74 101  74 100 /  20  20  20  20
LAWRENCEBURG   73 100  73  99 /  20  20  20  20
WAVERLY        74 101  74 100 /  20  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 3 AM CDT SUNDAY FOR TNZ005>009-022>030-
056>062-075-093>095.

&&

19
Hazardous weather outlook, Jul 5, 5:25 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT THU JUL 5 2012

TNZ010-011-031>034-063>066-077>080-061030-
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-
CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
525 AM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT WILL CONTINUE TODAY. HIGHEST HEAT INDICES AROUND
100 IN THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE
WITH DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXCESSIVE HEAT WILL CONTINUE THROUGH SATURDAY. HIGHEST HEAT INDICES
AROUND 100. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO
THE WEEKEND. STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

TNZ005>009-022>030-056>062-075-093>095-061030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
525 AM CDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT WILL CONTINUE TODAY. HIGHEST HEAT INDICES AROUND
105 IN THE AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE
WITH DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXCESSIVE HEAT WILL CONTINUE THROUGH SATURDAY. HIGHEST HEAT INDICES
AROUND 105. ISOLATED THUNDERSTORMS ARE EXPECTED INTO THE WEEKEND.
STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

04

In the hours before

Local storm report, Jul 5, 4:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     ETHRIDGE                35.32N 87.30W
07/05/2012                   LAWRENCE           TN   LAW ENFORCEMENT

            A PORTION OF A ROOF ON AN OFFICE BLDG WAS BLOWN OFF IN
            ETHRIDGE ALONG HWY 43.

&&

21
Local storm report, Jul 5, 4:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             ETHRIDGE                35.32N 87.30W
07/05/2012  E1.75 INCH       LAWRENCE           TN   PUBLIC

&&

31
Special weather statement, Jul 5, 4:44 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT THU JUL 5 2012

TNZ011-034-052215-
FENTRESS-PICKETT-
444 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS AND PICKETT COUNTIES...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF BYRDSTOWN...MOVING SOUTHEAST AT
20 MPH.

SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF
HEAVY RAINFALL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3661 8489 3641 8480 3636 8502 3662 8509

31
Local storm report, Jul 5, 4:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
451 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     ALLARDT                 36.38N 84.88W
07/05/2012                   FENTRESS           TN   TRAINED SPOTTER

            6 INCH LIMB BROKE OFF TOP OF TREE DUE TO WIND

&&

21
Local storm report, Jul 5, 4:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             2 N LAWRENCEBURG        35.27N 87.34W
07/05/2012  E0.75 INCH       LAWRENCE           TN   PUBLIC

            3/4 INCH HAIL JUST NORTH OF LAWRENCEBURG. ALSO...35-40
            MPH WINDS.

&&

21
Special weather statement, Jul 5, 5:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT THU JUL 5 2012

TNZ093-052245-
WAYNE-
500 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF COLLINWOOD...OR 11 MILES
SOUTHWEST OF WAYNESBORO...MOVING SOUTHWEST AT 10 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3501 8799 3524 8799 3530 8785 3515 8768
      3500 8790 3500 8798

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:17 PM CDTSpecial Weather StatementOHXWilson58 min
Jul 4, 7:20 PM CDTSpecial Weather StatementOHXPerry55 min
Jul 5, 3:20 AM CDTHeat AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 30 more64 hr
Jul 5, 4:07 PM CDTSpecial Weather StatementOHXRobertson38 min
Jul 5, 4:08 PM CDTSpecial Weather StatementOHXMontgomery37 min
Jul 5, 4:12 PM CDTSpecial Weather StatementOHXGiles, Lawrence33 min
Jul 5, 4:19 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence41 min
Jul 5, 4:22 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett23 min
Jul 5, 4:24 PM CDTSevere Thunderstorm WarningOHXClay, Pickett51 min
Jul 5, 4:44 PM CDTSpecial Weather StatementOHXFentress31 min
Jul 5, 4:48 PM CDTSevere Thunderstorm WarningOHXMontgomery26 min
Jul 5, 4:54 PM CDTSevere Thunderstorm WarningOHXLawrence25 min
Jul 5, 4:54 PM CDTSevere Thunderstorm WarningOHXFentress36 min
Jul 5, 5:07 PM CDTSpecial Weather StatementOHXBedford, Marshall, Rutherford53 min
Jul 5, 5:10 PM CDTSpecial Weather StatementOHXOverton35 min
Jul 5, 5:15 PM CDTSpecial Weather StatementOHXCoffee90 min
Jul 5, 5:26 PM CDTSpecial Weather StatementOHXCannon34 min
Jul 5, 5:28 PM CDTSpecial Weather StatementOHXMarshall32 min
Jul 5, 5:36 PM CDTSpecial Weather StatementOHXCoffee24 min
Jul 5, 5:36 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson39 min
Jul 5, 5:38 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee37 min
Jul 5, 5:45 PM CDTSpecial Weather StatementOHXPutnam, White60 min
Jul 5, 5:47 PM CDTSpecial Weather StatementOHXWarren28 min
Jul 5, 5:52 PM CDTSevere Thunderstorm WarningOHXWarren23 min
Jul 5, 6:03 PM CDTSevere Thunderstorm WarningOHXRutherford27 min
Jul 5, 6:07 PM CDTSpecial Weather StatementOHXMaury38 min
Jul 5, 6:07 PM CDTSevere Thunderstorm WarningOHXCoffee23 min
Jul 5, 6:09 PM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jul 5, 6:12 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson18 min
Jul 5, 6:14 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee31 min
Jul 5, 6:14 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White46 min
Jul 5, 6:16 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson44 min
Jul 5, 6:17 PM CDTSevere Thunderstorm WarningOHXWarren28 min
Jul 5, 6:23 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren55 min
Jul 5, 6:24 PM CDTSpecial Weather StatementOHXMaury36 min
Jul 5, 6:29 PM CDTSevere Thunderstorm WarningOHXRutherford31 min
Jul 5, 6:31 PM CDTSpecial Weather StatementOHXCannon, DeKalb59 min
Jul 5, 6:34 PM CDTSpecial Weather StatementOHXCoffee26 min
Jul 5, 6:46 PM CDTSevere Thunderstorm WarningOHXCoffee, Warren40 min
Jul 5, 6:47 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson28 min
Jul 5, 6:49 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson26 min
Jul 5, 6:51 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy54 min
Jul 5, 6:55 PM CDTSevere Thunderstorm WarningOHXWilson23 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.